Translate

Τρίτη, 16 Ιουλίου 2019


Drug-Induced Parkinsonism Manifesting as Gait Freezing in a Patient With Traumatic Brain Injury: A Case Report
imageBackground Among the neuropsychiatric complications commonly induced by traumatic brain injury (TBI), behavioral disorders, such as agitation and aggression, can hinder neurological recovery and deteriorate rehabilitation outcomes. Pharmacological treatment for behavioral disorders might be beneficial but could lead to drug-induced parkinsonism. We report a case of a patient with drug-induced parkinsonism manifested as freezing of gait after TBI, which improved with the cessation of the offending drugs and comprehensive rehabilitation. Case Presentation A 35-year-old male patient left with a TBI after a car accident was referred to our hospital. He had been on many neuropsychiatric medications, including atypical antipsychotics, for his agitated behaviors. He could walk independently but showed freezing of gait at the initiation of his gait, when turning to the side, when reaching his destination, and passing through narrow corridors. Under the impression of drug-induced parkinsonism, we gradually tapered the patient off his neuropsychiatric medications. He also underwent comprehensive rehabilitation, including gait training under visual and auditory cues and balance training. Five weeks after admission to the hospital, the patient's freezing of gait improved, with disappearance of his hesitation at gait initiation and a decreased freezing duration while turning around. Conclusions This is a rare report of drug-induced parkinsonism manifested as freezing of gait, which showed improvement after discontinuation of the causative drugs and subsequent rehabilitation.

Δεν υπάρχουν σχόλια:

Δημοσίευση σχολίου

Αρχειοθήκη ιστολογίου

Translate